, Volume 13, Issue 2, pp 471-481

On the continuity of correspondences on sets of measures with restricted marginals

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Summary.

Consider the set of probability measures on a product space with the property that all have the same marginal distributions on the coordinate spaces. This set may be viewed as a correspondence, when the marginal distributions are varied. Here, it is shown that this correspondence is continuous. Numerous problems in economics involve optimization over a space of measures where one or more marginal distributions is given. Thus, for this class of problem, Berge's theorem of the maximum is applicable: the set of optimizers is upper-hemicontinuous and the value of the optimal solution varies with the parameters (marginals) continuously.